Friday, May 15, 2015

Sick and very tired

I started getting sick yesterday. Probably just a cold, but it is bad enough to make me miserable. As always, when I am getting sick- my mood plummets. Yesterday I didn't know what to do with myself I was so depressed. Today I am just mostly tired- pretty exhausted, really. I can't believe how exhausted I am. And I am going through tissues, but it isn't too bad.

I am scared that part of how I am feeling is a reaction to the 25mg of Lamictal that I am taking- but I think that is unlikely. It is more likely from being sick than from such a tiny dose. Still, it is a lousy time to be starting Lamictal.

The best laid plans... I was going to stay late at work to do notes. And do some shopping before my vacation, and laundry, and clean... I am not doing much today other than treat my patients and I managed to get a haircut. That means tomorrow and Sunday morning will be hell. I have so much to do before I leave for vacation.

But it will be really good to go on vacation. I have gone anywhere in a while. I need to get away. I decided not to go with the backpacking but to go to a workshop at the Omega Institute. And then next weekend I go to visit my brother because my niece is getting baptized.

2 comments:

paullamb said...

Well, I hope you get to feeling better. Sounds like you deserve some time off.

Unknown said...

Lamictal gave me monster headaches at the beginning both times I started it. When I started it in the clinical trial we'd known from lack of any response that I was probably on placebo previously but when I started it got that headache I knew for sure that I'd been on placebo (otherwise I would have had a headache both weaning on and then again starting the known drug). Then when I tried it again I had headaches. Both times it made me sick too (vomiting) but the first time on a fairly high dose it was every day and the 2nd time just a few times. The 2nd time it was really helping and then I got the rash and because of the specifics of the rash and my prior bad reaction they didn't feel comfortable letting me re-start slowly like they usually do. But you could be feeling it at 25 mgs; I did. After the first several days though the 2nd time around I never had another problem until the rash. The first time I got to the point the taste of the tablet made me sick because I'd thrown it up so many times so that was harder to get past. (I wound up on the crushable pedi-pills which are flavored but the flavoring is horrible so the only benefit was they were tiny).

Nonetheless it's a good drug when it works well as it did my 2nd time. The first time I think the dosing was too high; they bumped everyone in the trial up at once because they were getting clear results that some dose worked better and for me it wasn't as manageable.

But that's me and nobody ever has the same drug issues I do (thank God!).

Hope you feel better and have a good vacation!

JMJ